Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 14, 2021Carbon County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 7:45 PM MDT for Carbon County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 7:45 PM MDT (01:45 UTC)
Expired
Jul 14, 2021, 8:30 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2021-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2021-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2288 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

701 
WWUS85 KCYS 150145
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021
 
WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Saratoga.

LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
      4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699 

$$

Mokry

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 5:39 PM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 14, 5:39 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
539 PM MDT Wed Jul 14 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 215 PM MDT Wed Jul 14 2021

Easterly upslope flow east of the Laramie Range behind yesterday's
cold frontal passage along with southwest flow farther west has
setup a dryline boundary along the South Laramie Range. CU fields
developing over the high terrain the past few hours has initiated
a couple storms early this afternoon and will continue to do so
along the CO/WY border into the early evening. Farther north,
lower level stratus has remained in place for longer duration and
minimal CU development has been noted on latest satellite imagery.

Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE
over the South Laramie Range which has been building as 1745z
research sounding from Fort Collins analyzed around 850 J/kg. Low
level inversion suggests storms might struggle once removed from
the higher terrain until later this afternoon, otherwise a fairly
moist profile was noted. Hi-Res guidance has storm activity mostly
ending around 9 PM this evening. Hail, heavy downpours, and
frequent lightning will be the main hazards. Temperatures will be
5-10 degrees warmer Thursday afternoon with the chance for storm
development along the Laramie Range once again, however coverage
should be more isolated than today.

.LONG TERM...(Friday through Wednesday)
Issued at 215 PM MDT Wed Jul 14 2021

Scattered showers and storms will be possible again on Friday over
the Laramie Range as well as near a boundary looking to set up
close to the Pine Ridge in the northern NE Panhandle. Shortwave
energy will provide additional lift for these storms before 500mb
height rises build a 5940+ meter upper level ridge across the
area this weekend and early next week. these anomalously high
500mb heights look to persist through much of next week which will
rise temperatures into the 90s for much of southeast Wyoming and
the Nebraska Panhandle for numerous consecutive days. Adjusted the
forecast towards the NBM 75th percentile MaxTs for Monday through
Wednesday. Models begin to attempt to breakdown this pattern late
next week into next weekend with multiple passing Pacific waves.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 527 PM MDT Wed Jul 14 2021

Showers and thunderstorms are moving across far southeastern
Wyoming and potentially KSNY as well. They are currently forecast
to end by 6Z. As they move through, they will temporarily lower
ceilings and visibilities. Some LIFR to IFR ceilings are possible
at KBFF, KSNY, and KAIA in the early morning hours, clearing by
16Z.

&&

.FIRE WEATHER...
Issued at 215 PM MDT Wed Jul 14 2021

Minimal fire weather concerns the rest of today and Thursday with
cooler temperatures ahead of the warm up headed into the weekend
and early next week. Slightly above normal temperatures this
starting Friday will continue through Sunday before the hot and
dry conditions arrive early next week. Afternoon RHs look to drop
into the teens west of the Laramie Range as well as over east-
central Wyoming, however winds look to remain below critical
levels as high pressure builds into the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...MB
LONG TERM...MB
AVIATION...LK
FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
237 PM MDT Wed Jul 14 2021

WYZ103-105>108-110>119-152045-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered strong thunderstorms possible through this evening,
especially along and adjacent to the South Laramie Range near the
Colorado border. Frequent lightning, heavy rainfall, and quarter
size hail is possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon thunderstorms are expected to develop on a daily
basis...mainly in the afternoon...in and around our southeast
Wyoming mountains. Severe thunderstorms are not expected at this
time.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
237 PM MDT Wed Jul 14 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and south central Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 14, 4:13 PM MDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021

WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southwestern
Laramie County.

LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
      4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514

Mokry
Special weather statement, Jul 14, 5:08 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Wed Jul 14 2021

WYZ118-119-142345-
Central Laramie County WY-East Laramie County WY-
508 PM MDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545
PM MDT...

At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ranchettes, or 12 miles northeast of Cheyenne,
moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Hillsdale and Ranchettes.

LAT...LON 4119 10464 4121 10468 4128 10471 4132 10469
      4139 10453 4123 10436
TIME...MOT...LOC 2308Z 250DEG 18KT 4129 10465

Mokry
Special weather statement, Jul 14, 6:03 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
603 PM MDT Wed Jul 14 2021

WYZ110-115-150030-
North Snowy Range Foothills WY-Laramie Valley WY-
603 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Bosler, or 17 miles northwest of Laramie, moving
east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of central Albany
County.

This includes Interstate 80 in Wyoming between mile markers 283 and
304.

LAT...LON 4137 10595 4141 10600 4150 10607 4153 10603
      4156 10597 4156 10587 4152 10572 4135 10572
      4136 10581
TIME...MOT...LOC 0003Z 266DEG 15KT 4144 10588

Mokry
Special weather statement, Jul 14, 6:19 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
619 PM MDT Wed Jul 14 2021

WYZ115-116-150045-
South Laramie Range WY-Laramie Valley WY-
619 PM MDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
645 PM MDT...

At 619 PM MDT, emergency management reported a strong thunderstorm
near University Of Wyoming War Memorial Stadium, or near Laramie,
moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Laramie, Tie City Campground, Yellow Pine Campground and University
Of Wyoming War Memorial Stadium.

This includes Interstate 80 in Wyoming between mile markers 316 and
322.

LAT...LON 4126 10551 4129 10556 4137 10559 4143 10552
      4141 10530 4123 10529
TIME...MOT...LOC 0019Z 269DEG 17KT 4134 10548

Mokry
Special weather statement, Jul 14, 7:13 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
713 PM MDT Wed Jul 14 2021

WYZ113-150145-
Upper North Platte River Basin WY-
713 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 27 miles southeast of Rawlins, moving east at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Saratoga.

LAT...LON 4140 10697 4151 10695 4153 10688 4150 10669
      4134 10673
TIME...MOT...LOC 0113Z 277DEG 12KT 4146 10691

Mokry
Special weather statement, Jul 14, 7:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021

WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Saratoga.

LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
      4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699

Mokry

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:03 PM MDTSpecial Weather StatementCYSAlbany27 min
Jul 14, 6:17 PM MDTSevere Thunderstorm WarningCYSAlbany43 min
Jul 14, 6:19 PM MDTSpecial Weather StatementCYSAlbany26 min
Jul 14, 6:34 PM MDTSevere Thunderstorm WarningCYSAlbany26 min
Jul 14, 6:59 PM MDTSevere Thunderstorm WarningCYSAlbany46 min
Jul 14, 7:13 PM MDTSpecial Weather StatementCYSCarbon32 min
Jul 14, 7:53 PM MDTSpecial Weather StatementCYSAlbany37 min
Jul 14, 8:48 PM MDTSpecial Weather StatementCYSCarbon27 min
Jul 14, 8:51 PM MDTSevere Thunderstorm WarningCYSCarbon24 min
Jul 15, 3:55 PM MDTSpecial Weather StatementCYSLaramie35 min
Jul 15, 4:22 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jul 15, 4:42 PM MDTAreal Flood AdvisoryCYSLaramie3 hr
Jul 15, 4:59 PM MDTSpecial Weather StatementCYSLaramie46 min
Jul 15, 5:00 PM MDTSpecial Weather StatementCYSLaramie15 min
Jul 15, 5:33 PM MDTSpecial Weather StatementCYSLaramie12 min
Jul 15, 5:46 PM MDTSpecial Weather StatementCYSLaramie29 min
Jul 14, 7:58 PM MDTSpecial Weather StatementCYSBanner32 min
Jul 14, 8:54 PM MDTSpecial Weather StatementCYSBanner36 min
Jul 15, 5:43 PM MDTSpecial Weather StatementCYSKimball32 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.